Alert archive / Michigan / River Flood Warnings in 2014
River Flood Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Nov 23, 2014, 10:09 AM EST for Wexford County, Michigan. It took effect at Nov 24, 2014, 11:30 PM EST. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2014, 10:09 AM EST (15:09 UTC)
- In effect from
- Nov 24, 2014, 11:30 PM EST
- Expired
- Nov 26, 2014, 10:00 AM EST
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manistee River near Sherman (SHRM4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
794
WGUS43 KAPX 231509
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1009 AM EST SUN NOV 23 2014
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.WARMER TEMPERATURES WILL LEAD TO CONTINUED SNOW MELT ACROSS THE AREA
THROUGH MONDAY AFTERNOON. IN ADDITION...BETWEEN ONE HALF AND ONE INCH
OF RAIN IS EXPECTED TO FALL OVER THE MANISTEE RIVER BASIN OVER THE
NEXT 24 HOURS. THESE FACTORS WILL LEAD TO QUICK RISES ON THE MANISTEE
RIVER NEAR SHERMAN...WITH THE RIVER EXPECTED TO CREST IN MINOR FLOOD
STAGE TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC165-240309-
/O.NEW.KAPX.FL.W.0007.141125T0430Z-141126T0600Z/
/SHRM4.1.ER.141125T0430Z.141125T1200Z.141126T0000Z.NR/
1009 AM EST SUN NOV 23 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT....
* AT 9:30 AM SUNDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 15.2 FEET BY TUESDAY MORNING.THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MANISTEE RIVER
SHERMAN 15 12.5 SUN 09 AM 13.1 15.1 14.9
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$7 follow-up statements
453
WGUS43 KAPX 240156
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
856 PM EST SUN NOV 23 2014
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.WARMER TEMPERATURES WILL LEAD TO CONTINUED SNOW MELT ACROSS THE AREA
THROUGH MONDAY AFTERNOON. IN ADDITION...BETWEEN ONE HALF AND ONE INCH
OF RAIN IS EXPECTED TO FALL OVER THE MANISTEE RIVER BASIN OVER THE
NEXT 18 HOURS. THESE FACTORS WILL LEAD TO QUICK RISES ON THE MANISTEE
RIVER NEAR SHERMAN...WITH THE RIVER EXPECTED TO CREST IN MINOR FLOOD
STAGE EARLY TUESDAY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION MONDAY MORNING...OR AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC165-241356-
/O.CON.KAPX.FL.W.0007.141125T0430Z-141126T0600Z/
/SHRM4.1.ER.141125T0430Z.141125T1200Z.141126T0000Z.NR/
856 PM EST SUN NOV 23 2014
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM MONDAY EVENING TO LATE TUESDAY NIGHT....
* AT 8:30 PM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 15.5 FEET BY TUESDAY EARLY AFTERNOON.THE
RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
MANISTEE RIVER
SHERMAN 15 12.8 SUN 08 PM 15.1 14.9 14.2
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$
JZ993
WGUS83 KAPX 241539
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1039 AM EST MON NOV 24 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.RECENT SNOW MELT COMBINED WITH HEAVY RAIN AMOUNTS NEAR AN INCH
OVERNIGHT WILL LEAD TO CONTINUED RISES ON THE MANISTEE RIVER
NEAR SHERMAN TODAY AND TONIGHT...WITH THE RIVER CRESTING JUST
ABOVE FLOOD STAGE EARLY TUESDAY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC165-250339-
/O.EXT.KAPX.FL.W.0007.141125T0600Z-141126T1800Z/
/SHRM4.1.ER.141125T0600Z.141125T1800Z.141126T1200Z.NR/
1039 AM EST MON NOV 24 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON.
* AT 9:30 AM MONDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE
RISING TO NEAR 15.4 FEET BY EARLY AFTERNOON TUESDAY.THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOODING OF PROPERTY AND HOMES ADJACENT TO
RIGHT BANK OF RIVER ALONG OJIBWAY DRIVE, OTTAWA DRIVE, AND CHIPPEWA
DRIVE 1 MILE NORTH OF SHERMAN. FLOODING OF N 11 ROAD BETWEEN W 14
ROAD AND W 16 ROAD 1 MILE NORTHWEST OF MESICK.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
MANISTEE RIVER
SHERMAN 15 13.6 MON 09 AM 15.0 15.2 14.4
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$097
WGUS83 KAPX 250136
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
836 PM EST MON NOV 24 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.RECENT SNOW MELT COMBINED WITH HEAVY RAIN AMOUNTS NEAR AN INCH
WILL LEAD TO CONTINUED RISES ON THE MANISTEE RIVER NEAR SHERMAN
TONIGHT...WITH THE RIVER CRESTING JUST ABOVE FLOOD STAGE ON TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC165-251336-
/O.EXT.KAPX.FL.W.0007.141125T0800Z-141127T0000Z/
/SHRM4.1.ER.141125T0800Z.141125T1800Z.141126T1800Z.NR/
836 PM EST MON NOV 24 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM LATE TONIGHT TO WEDNESDAY EVENING.
* AT 7:30 PM MONDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
RISE TO NEAR 15.4 FEET BY TOMORROW EVENING.THE RIVER WILL FALL
BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
MANISTEE RIVER
SHERMAN 15 14.2 MON 07 PM 15.3 14.6 13.8
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$920
WGUS83 KAPX 251513
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1013 AM EST TUE NOV 25 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RECENT SNOW MELT AND RAINFALL HAVE LED TO CONSIDERABLE RISES
ON AREA RIVERS AND STREAMS...WITH MINOR FLOODING EXPECTED ON
THE RIFLE AND MANISTEE RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-260313-
/O.CON.KAPX.FL.W.0008.000000T0000Z-141126T1200Z/
/STRM4.1.ER.141125T0845Z.141125T1800Z.141126T0600Z.NO/
1013 AM EST TUE NOV 25 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL WEDNESDAY MORNING.
* AT 9:30 AM TUESDAY THE STAGE WAS 6.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.2 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT
TOMORROW.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 6.1 TUE 09 AM 6.0 4.4 3.5
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$
MIC165-260313-
/O.EXT.KAPX.FL.W.0007.000000T0000Z-141127T0600Z/
/SHRM4.1.ER.141126T0600Z.141126T0600Z.141127T0000Z.NR/
1013 AM EST TUE NOV 25 2014
...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 9:30 AM TUESDAY THE STAGE WAS 14.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
MANISTEE RIVER
SHERMAN 15 14.7 TUE 09 AM 15.0 14.9 14.4
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$731
WGUS83 KAPX 260401
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EST TUE NOV 25 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.RECENT SNOW MELT AND RAINFALL HAVE LED TO CONSIDERABLE RISES
ON AREA RIVERS AND STREAMS...WITH MINOR FLOODING EXPECTED ON
THE RIFLE AND MANISTEE RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-261200-
/O.CON.KAPX.FL.W.0008.000000T0000Z-141126T1200Z/
/STRM4.1.ER.141125T0845Z.141125T2100Z.141126T0600Z.NO/
1101 PM EST TUE NOV 25 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL WEDNESDAY MORNING.
* AT 10:30 PM TUESDAY THE STAGE WAS 5.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 5.9 TUE 10 PM 4.4 3.5 3.2
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$
MIC165-261601-
/O.CON.KAPX.FL.W.0007.000000T0000Z-141127T0600Z/
/SHRM4.1.ER.141126T0600Z.141126T0600Z.141127T0000Z.NR/
1101 PM EST TUE NOV 25 2014
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 10:30 PM TUESDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
MANISTEE RIVER
SHERMAN 15 14.8 TUE 10 PM 14.9 14.4 13.7
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$693
WGUS83 KAPX 261143
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
643 AM EST WED NOV 26 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.RECENT SNOW MELT AND RAINFALL HAVE LED TO CONSIDERABLE RISES
ON AREA RIVERS AND STREAMS...WITH MINOR FLOODING EXPECTED ON
THE RIFLE RIVER THROUGH TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC165-262343-
/O.CON.KAPX.FL.W.0007.000000T0000Z-141127T0600Z/
/SHRM4.1.ER.141126T1200Z.141126T1200Z.141127T0000Z.NR/
643 AM EST WED NOV 26 2014
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* UNTIL LATE TONIGHT.
* AT 6:30 AM WEDNESDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
MORNING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MANISTEE RIVER
SHERMAN 15 14.8 WED 06 AM 14.9 14.4 13.7
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$015
WGUS83 KAPX 261500
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1000 AM EST WED NOV 26 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.THE RIVER HAS CRESTED JUST BELOW FLOOD STAGE AND WILL CONTINUE
SLOWLY FALLING OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
MIC165-261530-
/O.CAN.KAPX.FL.W.0007.000000T0000Z-141127T0600Z/
/SHRM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1000 AM EST WED NOV 26 2014
THE FLOOD WARNING IS CANCELLED FOR
THE MANISTEE RIVER NEAR SHERMAN.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL REMAIN BELOW FLOOD STAGE AT 14.8 FEET
THROUGH LATE AFTERNOON...SLOWLY FALLING BACK BELOW 14 FEET BY
EARLY SATURDAY MORNING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MANISTEE RIVER
SHERMAN 15 14.8 WED 09 AM 14.7 14.4 13.8
&&
LAT...LON 4451 8552 4436 8552 4434 8569 4438 8580
4447 8580
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Nov 23, 6:42 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 23, 6:42 AM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
642 AM EST SUN NOV 23 2014
.SYNOPSIS...
ISSUED AT 418 AM EST SUN NOV 23 2014
MILD WEATHER WILL CONTINUE TODAY ON INTO MONDAY MORNING...ALONG WITH
PERIODS OF RAIN DUE TO A DEEPENING AREA OF LOW PRESSURE CROSSING
NORTHERN MICHIGAN. TEMPERATURES WILL DROP AGAIN LATE MONDAY WITH
COLD READINGS EXPECTED THROUGH MUCH OF THE WORK WEEK...ALONG WITH A
RETURN OF LAKE EFFECT SNOW.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 418 AM EST SUN NOV 23 2014
...WET DAMP AND DREARY WITH HEAVIER RAINS TONIGHT...
SYNOPTIC PATTERN AND OBSERVATIONS:
SHALLOW MID LEVEL RIDGING OVERHEAD EARLY THIS MORNING...WITH
TROUGHING EMERGING INTO THE CENTRAL PLAINS. A MAIN SFC LOW WAS SEEN
NEAR THE NORTH DAKOTA/MANITOBA BORDER...WITH BROAD SWATH OF H8-H7
WARM ADVECTION FROM SRN MANITOBA THROUGH LAKE SUPERIOR. MOST OF THIS
IS WRAPPED BACK IN THE DEFORMATION ON THE NORTH SIDE OF THE LOW. OF
MORE SIGNIFICANCE...IS A DEVELOPING LOW PRESSURE IN WESTERN KANSAS
AHEAD OF A STRONG MID/UPPER LEVEL JET...AND POCKET OF UPPER
DIVERGENCE. OUT AHEAD OF BOTH SFC LOWS...WARMER AND VERY MOIST AIR
ENGULFS THE DEEP SOUTH...THROUGH THE MISSISSIPPI VALLEY AND ON UP
THROUGH THE GREAT LAKES. NOW FIRMLY OVER THE COLDER DETERIORATING
SNOW PACK...WIDESPREAD FOG (NUMEROUS AREAS OF DENSE FOG -
REQUIRING A DENSE FOG ADVISORY)/DRIZZLE/SNOWMELT AND STRATUS ARE
KING. 00Z APX SOUNDING SHOWS THIS WARMING/MOIST AIR AND LOCKED
STRATUS WITH PROFOUND SHARP INVERSION AROUND 800MB. THE FOG WAS
PERIODICALLY DENSE IN SPOTS...MAINLY IN THE HIGHER TERRAIN OF NRN
LOWER. TEMPS HAVE RISEN INTO THE UPPER 30S AND LOWER 40S.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
CLOUDY AND DREARY WITH THE ARRIVAL OF HEAVIER RAIN WILL BE THE
THEME. NO REAL FORCING MECHANISMS FOR MOST OF THE DAY WITH ONE WEAK
WAVE RIDING NE NEAR EASTERN UPPER THAT COULD BRING SOME MORE SHOWERY
RAINS. OTHERWISE...WILL OPT TO GO WITH CONTINUED OCCASIONAL
DRIZZLE/LIGHT RAIN AND AREAS OF FOG. COULD SEE SOME DENSER FOG
ACROSS EASTERN UPPER AS SFC BASED DEW POINTS CONTINUE TO RISE OVER
COLD GROUND/SNOWPACK. COULD SEE LESS DENSE FOG IN NRN LOWER WITH
TEMPERATURES RISING A BIT ABOVE THE DEW POINTS. THE AFOREMENTIONED
SHORTWAVE AND STRONG MID LEVEL JET ROUNDS THE BASE OF THE LONGWAVE
TROUGH LATE TODAY AND INTO THIS EVENING...NICE UPPER DIVERGENCE
SIGNATURE/WARM AND MOIST ADVECTION AND VORT MAX WORK UP INTO THE SRN
CWA...BEFORE SPREADING INTO ALL OF NRN MICHIGAN THROUGH THE NIGHT.
THE STRONG FORCING/DEEP LAYER -DIVQ WILL RESULT IN WIDESPREAD
HEAVIER RAINS DEVELOPING OVER THE ENTIRE AREA. AREAS OF FOG LIKELY
TO CONTINUE BUT NOT BE AS DENSE.
TEMPERATURES WILL RISE INTO THE LOW TO MID 40S TODAY AND DO VERY
LITTLE INTO THE NIGHT...REMAINING IN THE LOWER HALF OF THE 40S.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 418 AM EST SUN NOV 23 2014
ENJOY THE MILD WEATHER WHILE YOU CAN BECAUSE THE LONG WAVE UPPER
TROUGH IS GOING TO REESTABLISH ITSELF ACROSS THE REGION MONDAY NIGHT
AND HOLD THROUGH MUCH IF NOT ALL OF THE WEEK. SHORT WAVES MOVING
THROUGH THE FLOW WILL BRING REINFORCING SHOTS OF ARCTIC AIR ALONG
WITH LAKE EFFECT/ENHANCED SNOW SHOWERS. THE MAIN LONG TERM CONCERNS
REVOLVE AROUND POPS THROUGH THE PERIOD...THE TIMING OF THE
CHANGEOVER TO SNOW SHOWERS LATER MONDAY INTO MONDAY EVENING AND
SNOWFALL ACCUMULATIONS MONDAY NIGHT INTO TUESDAY.
MONDAY...THE DEEPENING AREA OF LOW PRESSURE CROSSES NORTHERN
MICHIGAN IN THE MORNING AND DRAGS A COLD FRONT THROUGH THE REGION BY
EARLY AFTERNOON. THERE WILL BE STRONG COLD ADVECTION BEHIND THE
FRONT ALONG WITH GUSTY WESTERLY WINDS. RAIN IN THE MORNING WILL MIX
WITH AND CHANGE OVER TO SNOW FROM SOUTHWEST TO NORTHEAST DURING THE
AFTERNOON HOURS.
MONDAY NIGHT INTO TUESDAY...WRAP AROUND MOISTURE (MEAN 1000-500 MB
RH A BEEFY 90 PERCENT THROUGH MUCH OF TUESDAY) IN COMBINATION WITH
STRONGLY CURVED/CONVERGENT CYCLONIC FLOW AND QUICKLY FAVORABLE OVER
LAKE INSTABILITY (850 MB TEMPS FALLING TO BETWEEN -12 TO -14 C
OVERNIGHT) WILL RESULT IN LAKE ENHANCED SNOW SHOWERS ALONG WITH
GUSTY NORTHWEST WINDS CAUSING AREAS OF BLOWING AND DRIFTING SNOW.
HEADLINES LOOK LIKELY (WINTER WEATHER ADVISORIES?)...DUE TO THE
COMBINATION OF THE FALLING SNOW (SEVERAL INCHES POSSIBLE IN
NORTHWEST FLOW FAVORED LOCATIONS WITH LESSER AMOUNTS ELSEWHERE) AND
LOWERED VISIBILITIES FROM BLOWING AND DRIFTING SNOW.
WEDNESDAY THROUGH SATURDAY...A CLIPPER SYSTEM WILL BRING A DECENT
CHANCE FOR MAINLY LIGHT SNOW TO THE REGION LATE WEDNESDAY INTO MUCH
OF THANKSGIVING DAY (THERE COULD EVEN BE SOME SNEAKY LAKE
ENHANCEMENT TO DEAL WITH THOUGH MODELS ARE ALL OVER THE PLACE IN
THIS REGARD). THERE WILL LIKELY BE SOME NORTHERLY OR NORTHWESTERLY
FLOW LAKE EFFECT FRIDAY WHICH MAY LINGER INTO SATURDAY AS WELL.
HIGH TEMPERATURES RANGING FROM THE MIDDLE TO UPPER 40S MONDAY BEFORE
QUICKLY FALLING OFF IN THE AFTERNOON. HIGHS TUESDAY AND WEDNESDAY IN
THE MIDDLE 20S TO LOWER 30S THEN MAINLY THE 20S FOR THE REMAINDER OF
THE FORECAST PERIOD. LOWS IN THE MIDDLE TO UPPER 20S MONDAY NIGHT
THEN THE TEENS TO MIDDLE 20S FOR THE REMAINDER OF THE PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 638 AM EST SUN NOV 23 2014
...IFR PREVAILING...
SATURATED LOW LEVELS AND AN INVERSION WILL KEEP PREVAILING IFR
CIGS AND MVFR VSBSYS FOR THE ENTIRE TAF PERIOD. THERE MAY BE SOME
BRIEF PERIODS OF TIME WHERE THERE ARE SOME IMPROVEMENTS...BUT THE
CONTINUATION OF LOW STRATUS AND FOG WILL BE COMMON. LLWS WILL ALSO
REMAIN FOR THE TAF PERIOD WITH STABLE LOW LEVELS RESULTING IN
BRISK WINDS STAYING JUST ALOFT. OCCASIONAL DRIZZLE WILL TURN TO
HEAVIER RAINS LATE THIS AFTERNOON...BUT MAINLY TONIGHT.
&&
.MARINE...
ISSUED AT 418 AM EST SUN NOV 23 2014
NEUTRAL CONDITIONS OVER THE LAKES EARLY THIS MORNING WITH A FAIRLY
WEAK PRESSURE GRADIENT...BUT SOUTHERLY LOW LEVEL WINDS DO PICK UP
MORE SUBSTANTIALLY THROUGH THE DAY. SHOULD BE ABLE TO HIT THE
ADVISORY LEVEL WINDS WITH INCREASING WAVES ACROSS LAKE MICHIGAN AND
POSSIBLY GTV BAY. CURRENT HEADLINES WILL REMAIN...BUT CONFIDENCE NOT
VERY HIGH...AS SLIGHTLY MORE STABLE OVERLAKE CONDITIONS ARE
POSSIBLE...HOLDING SPEEDS DOWN. WINDS BACK MORE SE TONIGHT AND
CONFIDENCE AGAIN MODERATE AT BEST WITH ADVISORY LEVEL EASTERLY
WINDS ACROSS THE STRAITS AND FAR NRN LAKE HURON.
CONFIDENCE MUCH HIGHER WITH DEVELOPING STRONGER NNW/NW WINDS IN COLD
ADVECTION/UNSTABLE CONDITIONS LATE MONDAY AND ESPECIALLY MONDAY
NIGHT. SOLID ADVISORY WINDS WITH POSSIBLE GALES. GALE WATCH WILL
REMAIN. WINDS DO WEAKEN SOME TUESDAY/TUESDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...DENSE FOG ADVISORY UNTIL 10 AM EST THIS MORNING FOR MIZ008-
015>036-041-042.
LH...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
LHZ345>349.
LM...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
LMZ323-341-342-344>346.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ323-
341-342-344>346.
LS...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
LSZ321-322.
&&
SYNOPSIS...SULLIVAN
SHORT TERM...SMD
LONG TERM...SULLIVAN
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Nov 23, 4:13 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EST SUN NOV 23 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-240915- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 413 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG WILL BE FOUND ACROSS THE OUTLOOK AREA THROUGH MID MORNING...POSSIBLY INTO THE AFTERNOON FOR EASTERN UPPER MICHIGAN. SEE DENSE FOG ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLD AIR WILL ONCE AGAIN SPILL BACK INTO THE REGION LATE MONDAY AND PERSIST THROUGH THE BALANCE OF THE WEEK RESULTING IN PERIODS OF LAKE EFFECT AND LAKE ENHANCED SNOW. THE WORST CONDITIONS ARE EXPECTED MONDAY NIGHT INTO TUESDAY...WITH POSSIBLE HEAVY SNOW...BLOWING SNOW AND PERIODS OF POOR VISIBILITY. GALE FORCE WIND GUSTS ARE EXPECTED ACROSS THE GREAT LAKES MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:07 AM EST | Dense Fog Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 23 hr |
| Nov 23, 3:29 PM EST | Gale Warning | APX | 35 hr | |
| Nov 23, 3:29 PM EST | Small Craft Advisory | APX | 52 hr |
Nearby
River Flood Warnings in Michigan, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.